Ranolazine-related dyspnea on exertion.

Journal Article

BACKGROUND: Ranolazine is increasingly being prescribed for the treatment of chronic stable angina. This report describes an adverse effect that may be related to ranolazine. CASE SUMMARY: A 77-year-old white man with chronic renal insufficiency was evaluated for moderate dyspnea on exertion (DOE). Cardiac and pulmonary workup revealed nonobstructive coronary artery disease and mild obstructive lung disease. The patient had been taking ranolazine 500 mg daily for possible angina for the past 2 months. Given the temporal association of his symptoms with drug initiation, ranolazine was discontinued during the hospitalization. One month after discontinuing ranolazine, the patient's DOE had completely resolved; the only intervention had been discontinuation of ranolazine. The patient's Naranjo algorithm score was 3, indicating a possible adverse drug reaction. CONCLUSIONS: No previous cases of ranolazine-related DOE requiring drug cessation have been published. Ranolazine may be associated with DOE in this elderly man.

Full Text

Duke Authors

Cited Authors

  • Goswami, R; Van De Car, D; Schmader, KE; Bashore, TM; Sketch, MH

Published Date

  • February 2010

Published In

Volume / Issue

  • 8 / 1

Start / End Page

  • 73 - 76

PubMed ID

  • 20226394

Electronic International Standard Serial Number (EISSN)

  • 1876-7761

Digital Object Identifier (DOI)

  • 10.1016/j.amjopharm.2010.01.002

Language

  • eng

Conference Location

  • United States